Alert archive / Texas / Red Flag Warnings in 2006
Red Flag Warning 19, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Apr 7, 2006, 4:07 AM CDT for 12 counties in Texas. It took effect at Apr 7, 2006, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2006, 4:07 AM CDT (09:07 UTC)
- In effect from
- Apr 7, 2006, 11:00 AM CDT
- Expired
- Apr 7, 2006, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
Counties Cochran County, TX, Crosby County, TX, Dickens County, TX, Garza County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lubbock County, TX, Lynn County, TX, Stonewall County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 38 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4794 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Apr 7, 3:14 AM CDT, 53 minutes earlier.
Area forecast discussion, Apr 7, 3:14 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 314 AM CDT FRI APR 7 2006 .SHORT TERM... ANOTHER WINDY DAY IN STORE FOR FRIDAY AS THE CLOSED LOW OVER EASTERN NEBRASKA THIS MORNING WILL BE SLOW TO PULL OUT AND FLOW AROUND IT WILL DOMINATE THE REGION. GUIDANCE TAKES THE LOW SE INTO EASTERN OKLA DURING THE DAY WITH STRONG NWERLY WINDS EXTENDING ACROSS WESTERN OKLA AND INTO WTX. ADDITIONALLY...A COLD FRONT LOCATED ACROSS NE COLO AND NW KS AT 07Z WILL MOVE SOUTH INTO THE NRN CWA BY LATE MORNING AND BRING A WIND SHIFT FROM THE NW TO THE NORTH AND WILL BE ACCOMPANIED BY ANOTHER INCREASE IN WIND SPEED...COOLER TEMPS... SLIGHTLY MORE MOIST AIR...AND PERHAPS LOW CLOUDS...ESPECIALLY ACROSS THE NRN ROLLING PLAINS. THERE IS A LARGE DIFFERENCE BETWEEN MAV/MET HIGH TEMPS FOR TODAY...ALTHOUGH TIMING OF THE FRONT APPEARS TO BE SIMILAR. HAVE TRENDED SLIGHTLY TOWARD THE COOLER MET AS FRONT AND COOL AIR LOOK IMPRESSIVE ACROSS NE COLO/SRN NEBRASKA THIS MORNING. IF FRONT IS SLIGHTLY SLOWER THAN EXPECTED THE WARMER MAV NUMBERS WILL PROBABLY VERIFY. REGIONAL PROFILER ANALYSIS SHOWS 50 KTS AROUND 700 MB STRETCHING FROM NE NEW MEXICO INTO CENTRAL OKLA. THIS BAND SHOULD SLOWLY SHIFT SE THROUGH THE DAY AND WILL LIKELY PUT THE NRN AND CENTRAL ROLLING PLAINS UNDER THE GUN FOR THE LONGEST PERIOD OF TIME FOR STRONG WINDS. THUS WILL ISSUE A WIND ADVISORY FOR THIS AREA FROM 10 AM TO 7 PM CDT BUT HOLD OFF ELSEWHERE. WIND SPEEDS WILL APPROACH ADVISORY CRITERIA ACROSS MOST OF THE NORTHERN COUNTIES ONCE MIXING COMMENCES THIS MORNING BUT HOPEFULLY THEY WILL ONLY PUSH CRITERIA BRIEFLY BEFORE TEMPORARILY RELAXING UNTIL FROPA. GUIDANCE ALSO HINTS AT THE POSSIBILITY OF A LOW CLOUD FIELD MOVING IN BEHIND THE FRONT ALONG WITH INCREASED LOW LEVEL MOISTURE. HAVE UPPED SKY COVER ACROSS THE ROLLING PLAINS FOR THIS EVE THRU TONIGHT. .LONG TERM... RIDGING ALOFT THIS WEEKEND SHIFT EWD AS TROUGH OVER THE PACIFIC COAST DEVELOPS FURTHER. SWLY FLOW ALOFT MONDAY THROUGH THURSDAY WITH TROUGH WELL BACK TO OUR WEST WILL NOT BE FAVORABLE FOR PRECIP GENERATION. SHOULD SEE THE DRYLINE REDEVELOP MONDAY AND THEN SPEND THE NEXT FEW DAYS SLOSHING ACROSS AREAS EAST OF THE CAPROCK AND FURTHER EAST INTO NW TEXAS. HOWEVER CHANCES OF CONVECTIVE INITIATION APPEAR SMALL GIVEN EXPECTED STRENGTH OF THE CAP. FOR TEMPS...NUMERICAL GUIDANCE LOOKS FINE. FEW CHANGES MADE TO THE FCST. && .FIRE WEATHER... WIND SPEEDS SHOULD BE MAXIMIZED ACROSS THE NORTHERN AND EASTERN HALF OF THE CWA WHILE A DECENT NORTH-SOUTH TEMP GRADIENT (AND A LONGER PERIOD OF DRY WESTERLY FLOW) SHOULD PRODUCE THE LOWEST RH/S ACROSS THE SRN HALF. WILL ISSUE A RED FLAG WARNING FOR THE SRN HALF FROM 11 AM TO 7 PM CDT. DESPITE THE FCST OF 20-FT WIND TO ONLY MARGINALLY MEET THE SPEED AND TEMPORAL CRITERIA...THE CONTINUING VERY DRY CONDITIONS AND IMPENDING FRONTAL PASSAGE DURING THE AFTERNOON WILL PRODUCE CONDITIONS FAVORABLE FOR DANGEROUS FIRE BEHAVIOUR. HAVE DROPPED THE NRN ROW OF COUNTIES FROM THE FIRE WX WATCH AS IT APPEARS THAT THE COOLER AND MORE MOIST AIR BEHIND THE FRONT WILL INCREASE RH VALUES DURING THE AFTN...HOWEVER WITH THE STRONG WINDS FIRE DANGER ACROSS THE NORTHERN COUNTIES WILL REMAIN ELEVATED. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 65 33 68 43 / 0 0 0 0 TULIA 68 34 66 42 / 0 0 0 0 PLAINVIEW 70 35 67 43 / 0 0 0 0 LEVELLAND 72 36 69 45 / 0 0 0 0 LUBBOCK 73 36 68 45 / 0 0 0 0 BROWNFIELD 76 37 69 47 / 0 0 0 0 CHILDRESS 71 38 66 44 / 0 0 0 0 SPUR 76 40 68 45 / 0 0 0 0 ASPERMONT 80 41 68 46 / 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM FRIDAY TO 7 PM FRIDAY FOR THE FOLLOWING ZONES: BRISCOE...CHILDRESS...COTTLE...DICKENS...FLOYD...HALL... KING...AND MOTLEY. RED FLAG WARNING FROM 11 AM FRIDAY TO 7 PM FRIDAY FOR THE FOLLOWING ZONES: COCHRAN...CROSBY...DICKENS...GARZA...HOCKLEY... KENT...KING...LUBBOCK...LYNN...STONEWALL...TERRY...AND YOAKUM. && 33/07
Hazardous weather outlook, Apr 6, 10:12 PM CDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1012 PM CDT THU APR 6 2006 TXZ027>044-080315- BAILEY-LAMB-HALE-FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK- CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1012 PM CDT THU APR 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FIRE WEATHER WATCH REMAINS IN EFFECT FOR MUCH OF THE SOUTH PLAINS AND ROLLING PLAINS FROM FRIDAY MORNING THROUGH THE AFTERNOON. THE COMBINATION OF STRONG WINDS AND VERY LOW RELATIVE HUMIDITIES WILL CREATE CONDITIONS CONDUCIVE FOR EXPLOSIVE FIRE GROWTH POTENTIAL. FOR MORE DETAILS PLEASE REFER TO THE RFWLUB ISSUED BY THIS OFFICE AT 927 PM. A TIGHT SURFACE PRESSURE GRADIENT IS EXPECTED TO DEVELOP OVER THE REGION BY MID MORNING FRIDAY. THIS WILL YIELD ANOTHER ROUND OF STRONG WEST TO NORTHWEST WINDS. A WIND ADVISORY MAY BE REQUIRED FOR FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED SATURDAY THROUGH WEDNESDAY. TXZ021>026-080315- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS- 1012 PM CDT THU APR 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A TIGHT SURFACE PRESSURE GRADIENT IS EXPECTED TO DEVELOP OVER THE REGION BY MID MORNING FRIDAY. THIS WILL YIELD ANOTHER ROUND OF STRONG WEST TO NORTHWEST WINDS. A WIND ADVISORY MAY BE REQUIRED FOR FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED SATURDAY THROUGH WEDNESDAY. KW
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 4:26 AM CDT | Wind Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 15 hr |
Nearby
Red Flag Warnings in Texas, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.